Liver cancer and Sorapanib: Hello... - British Liver Trust

British Liver Trust
21,024 members11,125 posts

Liver cancer and Sorapanib

Melita17
Melita17

Hello Everyone, hope you lovely people can help me on this problem. My brother is 62 and has been diagnosed with COPD and liver cancer. He's been given about 10 months to live and is looking gaunt and feeling sick. He has not taken the Sorapanib because he thinks it's going to make him even more sicker. Is there anyone who's in the same sort of situation as him but is taking Sorapanib? Is it making a difference to you? Thanks for listening.

AnnieB

4 Replies
oldestnewest

First question i would ask is what is the reason for both liver and lung problems.

Has the reason been diagnosed.

I dont wish to worry you more but there is a specific hereditary reason for both of these together.

You would need to know as obviously if it is a genetic fault it could be passed through the family.

Sorry cant answer your original questipn as my hubbies liver cancer wasnt discovered until transplant.

Do any other family members now or on the past suffer with liver or lung problems

Good luck

Melita17
Melita17
in reply to carmik

Hello Carmik

Thanks for your reply. My brother has been a drinker (beers) and smoker for most of his life so hopefully I don't think it's anything to do with being genetic. Thankfully I don't drink and I gave up smoking 43 years ago and there's no-one else amongst his siblings who have this condition.

My family member is in the same situation but also decided against sorafenib due to almost everyone complaining about worse side effects and quality of life when on it.I hear once on them they only extend life for around 6 months and that time is not quality time as suffering side effects.If they have been given ten months maybe they want to hope for the best and see how it goes rather than suffer the side effects for 6 months .It is a horrible situation.Hopefully something better will come out soon.

Melita17
Melita17
in reply to eekk

Dear eekk

Thank you for the above answer. My brother DID try sorafanib and unfortunately it did not agree with him. He was so sick with it that it took the best part of 4 days for nurses to clear it out his system as it was also effecting the strength in his legs.

I have to tell you that my dear brother died yesterday on 4 January. He was so stick thin that he was unrecognisable. How he managed to survive almost a month without eating is beyond belief but in the end he had a peaceful death without pain which I think is the most important thing.

You may also like...